Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 57, NWS Lake Charles, LA

March 28, 2018Hardin County, Jasper County, Texas

NWS Lake Charles, LA issued this river flood warning at Mar 28, 2018, 9:19 PM CDT for Hardin County, Jasper County, Texas. It took effect at Mar 31, 2018, 11:40 AM CDT. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Mar 28, 2018, 9:19 PM CDT (02:19 UTC)
In effect from
Mar 31, 2018, 11:40 AM CDT
Expired
Apr 6, 2018, 10:37 AM CDT
In force
6 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Hardin County, TX, Jasper County, TX

The radar

The Lake Charles radar (KLCH), 106 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River at Evadale (EVDT2). The gauge peaked at 18.71 ft at Apr 1, 2018, 9:00 PM CDT.

actionminormoderate152003/2903/3003/3104/0104/0204/0304/0404/0504/0604/07
Action stage
15 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08041000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Mar 28, 6:37 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Mar 28, 6:37 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
637 PM CDT Wed Mar 28 2018

.DISCUSSION...
00Z TAFS

&&

.AVIATION...
A slow moving cold front will push through the area this evening into
Thursday morning accompanied by widespread showers and
thunderstorms. Visibility reducing heavy rain and strong, gusty
winds will accompany some of these storms. Away from storms, the
pressure gradient in the vicinity of the front will keep winds
elevated overnight with gusts of 20+ knots possible. The
precipitation will end from west to east beginning around mid
morning with skies gradually clearing by afternoon.

Jones

&&

.PREV DISCUSSION... /issued 444 PM CDT Wed Mar 28 2018/

DISCUSSION...
Strong thunderstorms continue to track across the lakes region in
southeast Texas and central Louisiana. These storms are producing
very heavy rains... numerous cloud to ground lightning strikes...
and gusty winds. In addition the pressure gradient has tighten
and winds across southern Louisiana and southeast Texas remain
brisk. These winds will taper off through the evening hours as
they gradually lift off surface. Precip water has been climbing
over the last few days as gulf moisture flows in to the northwest
gulf region. What is supporting the storm activity is a front and
sfc low back to the west and the upper lvl short wave that is
swinging through the southern rockies. Cape values this afternoon
are around 1500 to 1800 j/kg with LI from -5 to -7 and precip and
precip water about 1.5 inches. Storms will produce periods of very
heavy rains and this is expected to cause flooding issues tonight
into tomorrow. Heaviest rains are expected around the lakes
region of southeast Texas and across central Louisiana.

Marine...In addition a Small Craft Advisory... will continue
through the overnight into tomorrow. Offshore buoy's winds are
running around 20 knots or greater. This will produce seas of four
to seven feet.

The weather will gradually improve late in the day tomorrow and
into the weekend. Dry and mild weather over the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  64  76  54  73 / 100  70  10  10
LCH  66  77  58  76 /  90  70  10  10
LFT  67  75  57  75 /  60 100  10   0
BPT  65  78  58  76 / 100  60  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 7 PM CDT this evening for LAZ041>045-052>055-
     073-074.

     Flash Flood Watch through Thursday afternoon for LAZ027>032-041-
     073.

TX...Wind Advisory until 7 PM CDT this evening for TXZ201-215-216-261-
     262.

     Flash Flood Watch through Thursday afternoon for TXZ180-201-215-
     216-259>262.

GM...Small Craft Advisory until 1 PM CDT Thursday for GMZ472-475.

     Small Craft Advisory until 7 AM CDT Thursday for GMZ470.

     Small Craft Exercise Caution through Thursday morning for GMZ430-
     432-435-450.

     Small Craft Exercise Caution through Thursday afternoon for
     GMZ452-455.

&&

AVIATION...66
Hazardous weather outlook, Mar 28, 4:22 PM CDT, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
422 PM CDT Wed Mar 28 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
292130-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
422 PM CDT Wed Mar 28 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...This Afternoon and Tonight
Strong thunderstorms to rumble through the region ahead of a
cold front. Look for heavy rains and flooding with the stronger
storms. A Flash Flood Watch will continue through the overnight
hours. During the evening hours winds will begin to taper off and
as a result the Wind Advisory will continue to around 7 pm. The
Tornado Watch will continue through 9 pm.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The front moves through during the day with rains ending and
drier air pushing in from the west.

.SPOTTER INFORMATION STATEMENT...

GMZ430-432-435-450-452-455-470-472-475-292130-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
422 PM CDT Wed Mar 28 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...This Afternoon and Tonight
Strong southerly winds and rough seas will continue through the
evening into the overnight hours. A Small Craft Advisory will
continue through the tonight into tomorrow. The front is expected
to push through during the day tomorrow.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Winds to taper off late in the day tomorrow with seas beginning a
slow fall. Winds will dropping to 10 to 15 mph.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, Mar 28, 3:57 PM CDT, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
357 PM CDT WED MAR 28 2018

LAZ027-TXZ180-259-260-282145-
Vernon LA-Northern Newton TX-Northern Jasper TX-Tyler TX-
357 PM CDT WED MAR 28 2018

...SPECIAL WEATHER STATEMENT...

At 357 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Anacoco to near Woodville. Movement was
northeast at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Jasper, Leesville, Woodville, Newton, Anacoco, Colmesneil, Chester,
Fort Polk, Rockland, Warren, Town Bluff, Slagle, Toledo Bend Dam,
Ebenezer, Burkeville, New Llano, Hornbeck, Browndell, Mayflower and
Spurger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A tornado watch remains in effect until 900 PM CDT for west central
Louisiana...and southeastern Texas.

LAT...LON 3102 9465 3106 9456 3103 9447 3116 9391
      3117 9358 3128 9353 3128 9344 3136 9339
      3136 9305 3109 9304 3055 9455
TIME...MOT...LOC 2057Z 245DEG 27KT 3125 9339 3074 9444

Tingler
Local storm report, Mar 28, 4:40 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
440 PM CDT WED MAR 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     FLASH FLOOD      JASPER                  30.92N 94.00W
03/28/2018                   JASPER             TX   PUBLIC

            PUBLIC REPORTS MINOR STREET FLOODING IN JASPER.

&&

DJONES
Special weather statement, Mar 28, 6:49 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
649 PM CDT WED MAR 28 2018

TXZ180-201-259>262-290030-
Hardin TX-Southern Newton TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-Tyler TX-
649 PM CDT WED MAR 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TYLER...WEST CENTRAL
NEWTON...HARDIN AND EASTERN JASPER COUNTIES UNTIL 730 PM CDT...

At 648 PM CDT, Doppler radar was tracking a strong thunderstorm near
Honey Island, or near Wildwood, moving northeast at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jasper, Silsbee, Woodville, Kirbyville, Kountze, Warren, Town Bluff,
Thicket, Saratoga, Call, Fred, Wildwood, Buna, Votaw, Trout Creek,
Spurger, Batson, Village Mills, Caney Head and Honey Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 900 PM CDT for southeastern
Texas.

LAT...LON 3049 9473 3049 9454 3070 9459 3096 9405
      3051 9373 3011 9457 3011 9460
TIME...MOT...LOC 2348Z 234DEG 33KT 3045 9446

Jones
Special weather statement, Mar 28, 7:53 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
753 PM CDT WED MAR 28 2018

LAZ030-041-TXZ262-290130-
Calcasieu LA-Beauregard LA-Southern Newton TX-
753 PM CDT WED MAR 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAUREGARD...NORTHWESTERN
CALCASIEU PARISHES IN SOUTHWESTERN LOUISIANA AND SOUTHWESTERN NEWTON
COUNTIES UNTIL 830 PM CDT...

At 753 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bancroft, or 7 miles southwest of Fields, moving northeast at 50 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Singer, Fields, Deweyville, Dequincy, Devils Pocket, Bivens, Bancroft
and Oretta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 900 PM CDT for southwestern
Louisiana...and southeastern Texas.

LAT...LON 3061 9323 3026 9377 3038 9389 3041 9389
      3052 9377 3052 9372 3054 9374 3056 9372
      3082 9344
TIME...MOT...LOC 0053Z 230DEG 43KT 3048 9368

Jones

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:01 PM CDTAreal Flood AdvisoryLCHBeauregard, Vernon3 hr
Mar 28, 7:53 PM CDTSpecial Weather StatementLCHBeauregard37 min
Mar 28, 8:23 PM CDTAreal Flood AdvisoryLCHBeauregard, Calcasieu3 hr
Mar 28, 10:03 PM CDTAreal Flood AdvisoryLCHBeauregard, Vernon3 hr
Mar 28, 10:35 PM CDTFlash Flood WarningLCHBeauregard, Calcasieu3 hr
Mar 29, 1:02 AM CDTFlash Flood WarningLCHAllen, Avoyelles, Beauregard, Rapides, Vernon4 hr
Mar 29, 3:46 AM CDTSpecial Marine WarningLCH59 min
Mar 29, 4:06 AM CDTSpecial Weather StatementLCHRapides54 min
Mar 29, 4:20 AM CDTAreal Flood AdvisoryLCHBeauregard, Calcasieu115 min
Mar 29, 4:55 AM CDTFlash Flood WarningLCHAllen, Avoyelles, Beauregard, Calcasieu, Evangeline, Rapides and 1 more3 hr
Mar 29, 5:02 AM CDTSpecial Marine WarningLCH58 min
Mar 29, 5:55 AM CDTSpecial Marine WarningLCH65 min
Mar 29, 6:11 AM CDTRiver Flood WarningLCHBeauregard4 days
Mar 29, 6:35 AM CDTSpecial Weather StatementLCHLafayette, Saint Landry25 min
Mar 29, 6:59 AM CDTSpecial Weather StatementLCHIberia61 min
Mar 29, 7:01 AM CDTSpecial Marine WarningLCH59 min
Mar 29, 7:56 AM CDTSpecial Weather StatementLCHSaint Martin, St. Mary64 min
Mar 29, 7:59 AM CDTSpecial Marine WarningLCH61 min
Mar 29, 8:18 AM CDTAreal Flood WarningLCHAllen, Beauregard, Calcasieu, Rapides, Vernon6 hr
Mar 29, 9:06 AM CDTSpecial Weather StatementLCHAssumption24 min
Mar 29, 10:52 AM CDTRiver Flood WarningLCHAllen, Jefferson Davis7 days
Mar 29, 10:52 AM CDTRiver Flood WarningLCHCalcasieu5 days
Mar 29, 10:52 AM CDTRiver Flood WarningLCHAllen4 days
Mar 28, 9:19 PM CDTRiver Flood WarningLCHJasper, Tyler5 days
Mar 28, 9:19 PM CDTRiver Flood WarningLCHHardin, Jasper, Jefferson, Orange13 days
Mar 28, 9:19 PM CDTRiver Flood WarningLCHJefferson, Orange11 days
Mar 28, 9:19 PM CDTRiver Flood WarningLCHHardin5 days
Mar 28, 9:19 PM CDTRiver Flood WarningLCHHardin, Jefferson24 hr
Mar 28, 9:45 PM CDTSpecial Weather StatementLCHOrange30 min
Mar 28, 9:58 PM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange3 hr
Mar 29, 1:41 AM CDTFlash Flood WarningLCHJasper, Newton, Tyler4 hr
Mar 29, 2:52 AM CDTSpecial Weather StatementLCHHardin, Jefferson, Orange53 min
Mar 29, 3:01 AM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange119 min
Mar 29, 5:21 AM CDTAreal Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange, Tyler3 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.